Arkansas, 2025

Tornadoes and Damaging Winds in Arkansas, April 20, 2025

April 20, 2025 · NWS LZK · 9 events in 8 counties and zones

Isolated severe weather developed on the afternoon and evening hours of 20th in close proximity to a warm front and associated upper level feature just north and west of Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Isolated severe weather developed on the afternoon and evening hours of 20th in close proximity to a warm front and associated upper level feature just north and west of Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 20, 2:07 PM CST, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 20, 2:07 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
307 PM CDT Sun Apr 20 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 302 PM CDT Sun Apr 20 2025

Forecast for impacts will continue to focus on events through
03z/21.

Convection, currently forming in line segments, is now
in western Arkansas. This activity is forming ahead of a cold
front across eastern Oklahoma, which is accelerating eastward.

Activity is expected to show some overall strengthening through
the afternoon. All hazards will be possible through early
evening. Recent CAM guidance suggests a pronounced convective
weakening will occur with the loss of solar insolation and
assoicated contribution to local instabiltiy.

The cold front will continue eastward on Monday. This feature will
provide a focus for addtiional, much weaker convective development
on Monday, mainly early in the day across southeast sections of
the forecast area.

&&

.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 302 PM CDT Sun Apr 20 2025

A west-southwesterly flow will prevail over the mid south during
this period.  Several well defined short waves in this flow will
move over the forecast area during this period, and will promote
convective development. Later forecasts will better refine any
flooding potential.

Above normal temperatures will prevail during this forecast
period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sun Apr 20 2025

Low end VFR/MVFR ceilings wl persist this aftn acrs the FA, along
with gusty south and southwest winds. A line of storms wl
accompany a cold front acrs the area later this aftn into tngt..
Winds wl shift to the west and northwest behind the FROPA.
Lingering rain chcs wl be noted acrs southeast AR as the front
slows down. MVFR ceilings wl return to north AR tngt as low clouds
rotate arnd the departing storm system.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     55  77  52  82 /  90   0   0   0
Camden AR         55  80  56  83 /  70   0  20  30
Harrison AR       48  74  51  79 /  10   0   0   0
Hot Springs AR    51  79  53  82 /  40   0   0  10
Little Rock   AR  56  79  56  82 /  80   0  10  10
Monticello AR     63  82  61  83 /  90  30  30  50
Mount Ida AR      49  80  52  83 /  10   0   0  10
Mountain Home AR  50  74  50  80 /  30   0   0   0
Newport AR        55  76  53  80 /  90   0   0  10
Pine Bluff AR     58  79  57  83 /  80   0  20  30
Russellville AR   50  79  52  82 /  20   0   0   0
Searcy AR         54  78  53  81 /  90   0   0  10
Stuttgart AR      59  78  57  82 /  90   0  10  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for ARZ004>006-014-015-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.

&&

SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, Apr 20, 1:12 AM CST, 15 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
212 AM CDT Sun Apr 20 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-211000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
212 AM CDT Sun Apr 20 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will be possible this morning over
far northwestern portions of the area as a warm front lifts north
over the area. Damaging winds and a brief tornado are the primary
threats this morning...with maybe some marginally severe hail.
Some areas of heavy rainfall could also be seen this
morning...which may result in an increased threat for flash and
river flooding.

A break will be seen later this morning into the early afternoon
hours. However...more thunderstorms are expected this afternoon
into tonight as a cold front moves east across the state. There
will be an increased threat for severe thunderstorms...with
damaging and a few tornadoes the primary threats. A few
thunderstorms could also produce large hail as well. The best
chances for seeing severe weather will be across the northwestern
half of the area this afternoon and evening. Locally heavy
rainfall could also result in an isolated flash flood threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for severe weather will become low by Monday morning as
the storm system exits the state. However...more thunderstorms
will be possible for the middle to latter half of next week...but
the threat for organized severe weather looks uncertain at this
time.

.Spotter Information Statement...

Spotter activation may be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Apr 20, 1:52 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
252 PM CDT Sun Apr 20 2025

ARZ052-137-138-140-141-230-237-238-240-241-340-341-202030-
Pike AR-Northwest Yell County AR-Northern Scott County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
252 PM CDT Sun Apr 20 2025

...Strong thunderstorms will impact portions of southern Logan,
western Pike, southeastern Scott, eastern Polk, southwestern Yell and
western Montgomery Counties through 330 PM CDT
...

At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Waldron to Caney Creek
Wilderness to near Dierks. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Fork...                       Cardiff...
Little Missouri Falls Recreatio...Pine Ridge...
Shady Lake Recreation Area...     Daisy State Park...
Blue Ball...                      Union Hill...
Narrows Dam...                    Cedar Creek...
Pencil Bluff...                   Acorn...
Y City...                         Bard Springs Recreation Area...
Nola...                           Roaring Branch Natural Area...
Daisy...                          Sims...
Parks...                          Albert Pike Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for western,
central and southwestern Arkansas.

&&

LAT...LON 3476 9428 3512 9362 3487 9366 3400 9371
      3400 9372 3401 9382 3418 9382 3419 9393
      3435 9394 3435 9423 3419 9425 3420 9425
      3436 9423
TIME...MOT...LOC 1952Z 213DEG 50KT 3482 9405 3442 9408 3409 9412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

73
Special weather statement, Apr 20, 2:22 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
322 PM CDT Sun Apr 20 2025

ARZ042-052-053-140-141-237-238-240-241-340-341-202100-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Clark AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
322 PM CDT Sun Apr 20 2025

...Strong thunderstorms will impact portions of northwestern Clark,
Pike, northwestern Garland, southeastern Scott, east central Polk,
southwestern Yell and Montgomery Counties through 400 PM CDT
...

At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muddy Creek WMA to near Norman to near
Murfreesboro. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Fork...                       Murfreesboro...
Little Missouri Falls Recreatio...Pine Ridge...
Pisgah...                         Daisy State Park...
Crater Of Diamonds State Park...  Story...
Bear Creek Public Use Area...     Narrows Dam...
Amity...                          Cedar Creek...
Pencil Bluff...                   Glenwood...
Shawmut...                        Rosboro...
Silver...                         Delight...
Mauldin...                        Roaring Branch Natural Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CDT for central,
western and southwestern Arkansas.

&&

LAT...LON 3481 9397 3485 9344 3482 9333 3440 9339
      3439 9341 3434 9341 3434 9340 3426 9341
      3396 9348 3394 9353 3396 9353 3396 9362
      3398 9365 3401 9375 3401 9382 3418 9382
      3419 9393 3435 9394 3435 9401
TIME...MOT...LOC 2022Z 223DEG 52KT 3483 9364 3450 9367 3404 9375

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

73

The radar

The Little Rock radar (KLZK), 56 km away, was scanning. The volume nearest the first event began at 22:21 UTC.

Open the radar archive at this moment

Event by event

6 tornado, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Tornado, Saline

When
April 20, 4:21 PM CST to 4:32 PM CST
Where
Saline County, 2.2 mi WSW of Reform to 4.94 mi NE of Alum Fork
Rating
EF1
Path length
7.5 mi
Path width
350 yd
Continued into
Perry, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
34.769, -92.866

This tornado began in a highly wooded and largely inaccessible area south of Lake Winona and continued northeast damaging many trees on the Lake Winona side of the community of Reform. The tornado continued northeast, primarily through wooded areas damaging many trees along its path. It eventually crossed over the Saline County line into Perry County. Within Saline County, there was a large swath of nearly continuous tree damage along the entire path of the tornado consistent with a high end EF-1 tornado, with peak estimated winds of 110 mph.

Tornado, Perry

When
April 20, 4:32 PM CST to 4:33 PM CST
Where
Perry County, 2.61 mi S of Williams Junction to 2.58 mi S of Williams Junction
Rating
EF1
Path length
0.2 mi
Path width
350 yd
Reported by
NWS Storm Survey
Coordinates
34.842, -92.770

This tornado crossed from Saline County into Perry County, crossing Forest Road 132 near Round Mountain before dissipating. This tornado was rated an EF-1 with maximum winds of 110 mph with a total path length of 7.9 miles.

Thunderstorm Wind, Perry

When
April 20, 4:35 PM CST
Where
Perry County, 2.76 mi S of Williams Junction
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.840, -92.770

A large tree was blown across a roadway.

Tornado, Pulaski

When
April 20, 5:55 PM CST to 5:57 PM CST
Where
Pulaski County, 1.7 mi NW of Tates Mill to 2.99 mi NNE of Tates Mill
Rating
EF1
Path length
3.1 mi
Path width
200 yd
Continued into
Faulkner, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
34.984, -92.195

This tornado began in far northeast Pulaski County, southwest of Highway 107 near the intersection of Dorsey and Pipeline Roads. This tornado damaged several trees as it moved northeast into far southeast Faulkner County. Within Pulaski County, the tornado was rated an EF-1 with maximum estimated winds of 95 mph.

Tornado, Faulkner

When
April 20, 5:57 PM CST to 6:02 PM CST
Where
Faulkner County, 3.15 mi ESE of Otto to 4.58 mi E of Funston
Rating
EF0
Path length
2.7 mi
Path width
200 yd
Continued into
Lonoke, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
35.010, -92.150

This tornado moved out of Pulaski County into far southeast Faulkner County. The tornado tracked northeast downing many large limbs over Wilson Hill before continuing northeast into far northwest Lonoke County. Within Faulkner County, the tornado was rated an EF-0 with maximum estimated winds of 80 mph.

Tornado, Lonoke

When
April 20, 6:02 PM CST to 6:09 PM CST
Where
Lonoke County, 2.91 mi WNW of Mountain Spgs to 3.57 mi NE of Mountain Spgs
Rating
EF1
Path length
5.5 mi
Path width
500 yd
Continued into
White, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
35.040, -92.120

This tornado continued out of Faulkner County into far northwest Lonoke County. The tornado crossed Ballard Road near the county line, just south of Ballard Hill. Most of the tornadoes path was found to be in northwest Lonoke County. This tornado crossed Highway 5 just south of the intersection of Highway 319 downing numerous trees. The tornado would then cross Highway 319 approximately 1.5 miles east of the intersection of Highway 5 and 319. Most of the damage from the tornado was tree damage, with many uprooted trees found along its path. Most of the damage to structures was found to be associated with trees falling into these structures. Within Lonoke County, the tornado was rated an EF-1 with maximum sustained winds of 105 mph.

Tornado, White

When
April 20, 6:09 PM CST to 6:13 PM CST
Where
White County, 4.46 mi SE of El Paso to 2.43 mi WNW of Stony Pt
Rating
EF1
Path length
2.87 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
35.070, -92.030

This tornado continued out of Lonoke County into White County. The tornado would cross Archer Road, Blakely Lane, and Gillham Road before dissipating near the community of Opal near Highway 64. The tornado removed most of the roofing material off of a couple outbuildings along its path in White County. Within White County, the tornado was rated an EF-1 with maximum estimated winds of 90 mph. The total length of the tornado was 14.1 miles and was rated an EF-1 with maximum winds of 105 mph.

Funnel Cloud, Independence

When
April 20, 7:01 PM CST
Where
Independence County, 2.15 mi SSE of Turkey Hill
Reported by
Emergency Manager
Coordinates
35.840, -91.240

A funnel cloud was observed by the emergency manager 3 miles north-northwest of Kenyon.

Thunderstorm Wind, Lawrence

When
April 20, 7:32 PM CST
Where
Lawrence County, 2.07 mi S of College City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.090, -90.930

Power lines were downed along AR-State Highway 34 near the intersection with US Highway 67 to the northeast of Walnut Ridge.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265091, 1265094, 1270225, 1265102, 1265103, 1265115, 1265117, 1270241, 1270238.